Home

Tvp21 10omslag kijk verder

Tijdschrift voor Psychiatrie 62 (2020) 10, 901 - 905

Klinische Praktijk

Tardive dyskinesia in a child treated with atypical antipsychotics

E. Wittevrongel, E. Vranken, A. Pepermans, T. Jaspers

We describe the case of a 12-year-old boy that developed invalidating motor symptoms after starting and gradually increasing the dose of quetiapine with extended release and phasing out aripiprazole. The symptoms met the definition of tardive dyskinesia given their duration and presentation. Symptoms decreased spontaneously after discontinuation of neuroleptic treatment. The literature and knowledge among clinicians concerning the occurrence of tardive dyskinesia in children and adolescents treated with atypical antipsychotics are limited. We give an overview of the available scientific findings with special attention to the presentation, the incidence and treatment possibilities.

keywords atypical neuroleptics, child, extrapyramidal symptoms, tardive dyskinesia